Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Tulsa, OK

February 15, 201412 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Feb 15, 2014, 2:16 PM CST for 12 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2014, 2:16 PM CST (20:16 UTC)
Expired
Feb 15, 2014, 6:00 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1722 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WWUS84 KTSA 152016
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
216 PM CST SAT FEB 15 2014

OKZ054-055-059>061-064>067-160000-
/O.NEW.KTSA.FW.W.0006.140215T2016Z-140216T0000Z/
OSAGE-WASHINGTON OK-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-
216 PM CST SAT FEB 15 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CREEK... 
   OKFUSKEE...OKMULGEE...WAGONER...TULSA AND ROGERS. 

HAZARDOUS WEATHER...
 * CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED THIS AFTERNOON
   ACROSS PORTIONS OF NORTHEAST OKLAHOMA...ALONG AND WEST OF A
   LINE FROM BARTLESVILLE TO WAGONER TO OKMULGEE.

 * MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT.

 * STRONG SOUTHWESTERLY WINDS AT 15 TO 25 MPH...GUSTING TO 35 MPH.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
2 follow-up statements
626 
WWUS84 KTSA 152117
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CST SAT FEB 15 2014

OKZ056-057-062-070-160000-
/O.EXA.KTSA.FW.W.0006.000000T0000Z-140216T0000Z/
NOWATA-CRAIG-MAYES-MUSKOGEE-
317 PM CST SAT FEB 15 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CRAIG...NOWATA...MUSKOGEE AND MAYES. 

HAZARDOUS WEATHER...
 * CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED THIS AFTERNOON
   ACROSS PORTIONS OF NORTHEAST OKLAHOMA...ALONG AND WEST OF
   HIGHWAY 69.

 * MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT.

 * STRONG SOUTHWESTERLY WINDS AT 15 TO 25 MPH...GUSTING TO 35 MPH.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

OKZ054-055-059>061-064>067-160000-
/O.CON.KTSA.FW.W.0006.000000T0000Z-140216T0000Z/
OSAGE-WASHINGTON OK-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-
317 PM CST SAT FEB 15 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...WAGONER...PAWNEE...WASHINGTON...OSAGE... 
   CREEK...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. 

HAZARDOUS WEATHER...
 * CRITICAL FIRE WEATHER CONDITIONS HAVE DEVELOPED THIS AFTERNOON
   ACROSS PORTIONS OF NORTHEAST OKLAHOMA...ALONG AND WEST OF
   HIGHWAY 69.

 * MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT.

 * STRONG SOUTHWESTERLY WINDS AT 15 TO 25 MPH...GUSTING TO 35 MPH.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
620 
WWUS84 KTSA 160006
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CST SAT FEB 15 2014

OKZ054>057-059>062-064>067-070-160115-
/O.EXP.KTSA.FW.W.0006.000000T0000Z-140216T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK-
OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-
606 PM CST SAT FEB 15 2014

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...WAGONER...CREEK...WASHINGTON...OSAGE...CRAIG... 
   NOWATA...PAWNEE...OKFUSKEE...OKMULGEE...MUSKOGEE...TULSA... 
   ROGERS AND MAYES. 

 * THE RED FLAG WARNING THAT WAS IN EFFECT HAS EXPIRED.

HAZARDOUS WEATHER...
 * WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE BEGUN TO
   RISE...IMPROVING THE OVERALL FIRE DANGER.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 15, 11:03 AM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 15, 11:03 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CST SAT FEB 15 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES
THROUGHOUT THE 24 HOUR FORECAST PERIOD. GUSTY SOUTHERLY WINDS WILL
AFFECT ALL SITES THIS AFTERNOON BEFORE ABATING AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 1055 AM CST SAT FEB 15 2014/

..UPDATE...

DISCUSSION...
WINDS ARE BEGINNING TO INCREASE ACROSS THE REGION AS TEMPERATURES
SLOWLY RISE. AM NOT ANTICIPATING ANY DEVIATION FROM THE CURRENT
FORECAST SO THERE WILL BE NO UPDATE THIS MORNING.

PREV DISCUSSION... /ISSUED 524 AM CST SAT FEB 15 2014/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. SOUTHERLY
WINDS WILL INCREASE TODAY AND WILL GUST BETWEEN 20 AND 25 KNOTS AT
MOST SITES LATE THIS MORNING THROUGH THE AFTERNOON. THE WINDS WILL
QUICKLY DIMINISH AROUND SUNSET.

PREV DISCUSSION... /ISSUED 308 AM CST SAT FEB 15 2014/

DISCUSSION...
HIGH PRESSURE CENTERED OVER NORTHEASTERN OKLAHOMA EARLY
THIS MORNING IS RESULTING IN A CHILLY MORNING ACROSS
THE AREA WITH TEMPERATURES SLIGHTLY BELOW NORMAL FOR
THIS TIME OF YEAR. THE AREA OF HIGH PRESSURE WILL SLIDE
OFF TO THE EAST TODAY ALLOWING FOR A SOUTHERLY LOW LEVEL
FLOW TO BECOME ESTABLISHED WHICH WILL HELP PUSH TEMPERATURES
INTO THE 50S AND LOWER 60S THIS AFTERNOON. THESE SOUTHERLY
WINDS COULD GUST TO AROUND 30 MPH ACROSS PORTIONS OF THE AREA
THIS AFTERNOON WHICH WILL LEAD TO AN INCREASED FIRE DANGER.

A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION TONIGHT.
HOWEVER...IT WILL HAVE LITTLE IMPACT ON THE AREA EXCEPT TO SHIFT
THE WIND TO A MORE NORTHEAST TO EAST DIRECTION ON SUNDAY.

ANOTHER QUICK MOVING COLD FRONT MOVES THROUGH THE AREA SUNDAY NIGHT
INTO MONDAY. THIS FRONT WILL HAVE A LITTLE MOISTURE TO WORK WITH
ACROSS EASTERN PORTIONS OF THE FORECAST AREA. SO...WILL CONTINUE
SMALL POPS FOR FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SUNDAY
NIGHT INTO MONDAY.

TEMPERATURES WILL FLIRT WITH THE 70S ACROSS MUCH OF THE AREA TUESDAY
AND WEDNESDAY BEFORE THE NEXT COLD FRONT MOVES THROUGH THE REGION
WEDNESDAY NIGHT INTO THURSDAY. WILL CONTINUE SMALL POPS IN ASSOCIATION
WITH THIS FEATURE AS WELL. WILL ALSO INCLUDE SOME MENTION OF THUNDER
AS ELEVATED INSTABILITIES APPEAR TO BE FAVORABLE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Feb 15, 12:38 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CST SAT FEB 15 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1238 PM CST SAT FEB 15 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SOUTHERLY WINDS GUSTING UP TO 25 TO 30 MPH THIS AFTERNOON... COMBINED
WITH UNSEASONABLY WARM TEMPERATURES WILL RESULT IN A LIMITED
WILDFIRE DANGER TODAY. CONDITIONS WILL RAPIDLY IMPROVE AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ABOVE NORMAL TEMPERATURES AND MAINLY DRY WEATHER WILL CONTINUE TO
RESULT IN A LIMITED FIRE DANGER FOR MOST OF THE NEXT WEEK. A
FRONTAL BOUNDARY WILL APPROACH THE AREA WEDNESDAY AND THURSDAY
RESULTING IN LOW THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.